I am 23 years old male. I have been taking lithium and bruspar (depression/anxiety), twice a day. Doxycycline (acne) and nuvigil (speed boost?) once a day. That's 6 pills a day. All this started when I first visited a psyhciatrist. I am starting to notice that I am gaining weight and a bloated face, my skin is in a complete mess. I just look like a crack head at this point literally, I remember when I used to exercise daily and looked fresh and just took the acne pill and a vitamin. So is this overkill? Should I stop the depression/anxiety ones without the docs permission? He said my lithium levels were getting back to normal and such. I just hate the weight gain with it. I can start exercising regularly religiously but would that help?
27 Apr 2011
I would definitley not stop the lithium and the BuSpar without first consulting your doctor. He needs to address your concerns with respect. The weight gain my be combatted by exercising and eating more healthy. Have you considered a dermatologist for your acne condition? Being on an antibiotic for long periods of time is risky and there may be better solutions to the problem. If you are under the care of a dermatologist, then stick with it, if not then I would get one's opinion.
Do you feel like the lithium, buspar and nuvigil are helping you function better? If not, then please discuss with the doctor before discontinuing anything.
27 Apr 2011
I agree with Laurie Shay, I wouldn't stop the Lithium and Buspar without first talking your concerns with your doctor. There may also be better acne therapies than Doxycycline.
Exercise and diet can definitely combat the weight gain, but something is making you feel miserable with these side effects. No medication should make one feel worse than before. Speak with your doctor(s) openly and honestly about what you are going through, as there are all kinds of alternatives that can be utilized. Let us know how it goes, Doozyjr.
5 May 2011
If the pills are helping you and you are feeling better in yourself then i would'nt worry about the amount you have to take.You are taking them for a reason not just for the fun of it,so i would'nt worry too much.
Also as Laurie said maybe exercise and healthy diet is what you need.
But whatever you decide,dont stop the meds suddenly or without speaking to your pysc first.
Best of luck with it
2 Jun 2011
I agree, if its improving your life stick with what your doctor says. Theres nothing wrong with you cuz your on some medications. Theres a stigma behind medication & I totally agree that its prescribed too often, but many people need it. Many people wouldnt be able to function in normal society without them. I know for me I need the meds I take. They help me tremendously. I just started that Nuvigil stuff myself but I dont really like it. It makes me feel very weird. I get this rush for about 2 hours & then just start to feel like shit. It makes me feel weak & like my body doesnt want to move, but my brain & mind are going a mile a minute. Im gonna try a few more days but Im 90% sure Im gonna have to stop taking it. Good luck!!
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
my son is currently taking Keppra,Lamictal and Doxycycline. He has had a problem with the acne since he began using the lamictal. It stared mostly on ...
1 answer • 1 Nov 2009
Doxycycline - Side effects? Our son has taken this med for 2 months for acne and has had a reaction?
... that we just figured out was because of the meds. He was passing out regularly, said his brain felt numb, tongue thick, terrible anxiety and ...
3 answers • 14 Feb 2013
For 5 months, I took 2 pills of doxycycline a day and then for the 2 months after, I tapered down to 1 pill. I also have been using retin A (0.05% ...
2 answers • 12 Jul 2013
was diagnosed with severe depression. she prescribed me lithium carbonate 300mg 1 capsule in morning and 2 caps at bedtime also venlafaxine hcl 100 ...
4 answers • 29 May 2014